Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 279, NWS Birmingham, AL

June 22, 2000Bullock County, Macon County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 22, 2000, 3:49 PM CDT for Bullock County, Macon County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2000, 3:49 PM CDT (20:49 UTC)
Expired
Jun 22, 2000, 4:30 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Bullock County, AL, Macon County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WUUS54 KBMX 222050
SVRBHM
ALC011-087-222130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCK COUNTY IN ALABAMA...
  SOUTHERN MACON COUNTY IN ALABAMA...

* UNTIL 430 PM CDT.

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF UNION SPRINGS...MOVING EAST AT
  30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...UNION
  SPRINGS AND MIDWAY.

STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND 
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:44 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 22, 2:44 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
244 PM CDT THU JUN 22 2000

UPPER TROF WILL SHIFT EAST OF THE AREA OVERNIGHT.  UPPER RIDGE
BUILDS ACROSS THE AREA FRI/FRI NITE THEN SHIFTS EAST OF THE AREA
EARLY ON SATURDAY.  MOISTURE AXIS EXTENDING FROM NEAR ANB TO
NEAR DEMOPOLIS WILL SHIFT EAST OF THE AREA OVERNIGHT.  WILL GO WITH
SMALL POPS ACROSS THE SOUTHERN SECTIONS TONIGHT AS PER THE LATEST
RADAR LOOPS.  MUCH DRIER AIR FILTERS INTO THE AREA FROM THE NORTH
LATER TONIGHT THROUGH FRI NITE THEN RETURN FLOW RE-DEVELOPS.  SOME
CONCERN OVER LEFT OVER MOISTURE ACROSS THE SOUTH AND WILL CARRY
ISOLD POPS ON FRI...THEN ISOLD POPS ACROSS THE ENTIRE AREA ON SAT
AS LOW LEVEL MOISTURE RETURNS.

WILL LEAN CLOSER TO THE SOMEWHAT COOLER FAN TEMPS AS SOME LOW LEVEL
MOISTURE SHOULD PROVIDE SOME CLOUDS DURING THE HEATING OF THE DAY.

HSV 67/90/69/91 0001    BHM 68/92/69/92 0001   MGM 71/94/71/94 31-1

.BHM...NONE.

NNNN

In the hours before

Special weather statement, Jun 22, 1:30 PM CDT, 2 hours 19 minutes before
ALZ001>038-040>050-222130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT THU JUN 22 2000

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF
THE AFTERNOON AND EVENING HOURS...GENERALLY SOUTH OF INTERSTATE 20.

A SURFACE FRONTAL BOUNDARY...CURRENTLY STRETCHING ACROSS CENTRAL
ALABAMA...WILL CONTINUE TO SLOWLY MOVE SOUTHWARD ACROSS THE
AREA THIS EVENING. A FEW UPPER LEVEL DISTURBANCES WILL ALSO
MOVE ACROSS THE AREA THIS EVENING. WITH A MOIST AND UNSTABLE
ATMOSPHERE IN PLACE...THESE FEATURES WILL PRODUCE THUNDERSTORMS
ACROSS THE SOUTHERN HALF OF ALABAMA. A FEW OF THE THUNDERSTORMS
COULD PRODUCE DANGEROUS LIGHTNING...DAMAGING WINDS...AND VERY
HEAVY RAINFALL.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY THIS EVENING.

NNNN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:33 PM CDTSevere Thunderstorm WarningBMXMontgomery27 min
Jun 22, 6:27 PM CDTSevere Thunderstorm WarningBMXTallapoosa33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.